Alert archive / Kansas / Special Weather Statements in 2022
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at May 1, 2022, 8:21 PM CDT for Morton County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2022, 8:21 PM CDT (01:21 UTC)
- Expired
- May 1, 2022, 9:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Dodge City, KS
- Hail
- 0.75 in
- Wind
- 50
County Morton County, KS
The radar
The Dodge City radar (KDDC), 155 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2352 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
475
WWUS83 KDDC 020121
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
821 PM CDT Sun May 1 2022
KSZ074-075-084-085-020200-
Stanton KS-Stevens KS-Grant KS-Morton KS-
821 PM CDT Sun May 1 2022
...A strong thunderstorm will impact portions of northwestern Morton,
southwestern Grant, southeastern Stanton and northwestern Stevens
Counties through 900 PM CDT...
At 821 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Richfield, moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Richfield around 830 PM CDT.
Other locations in the path of this storm include Ulysses.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3764 10138 3741 10119 3708 10193 3725 10204
3726 10204
TIME...MOT...LOC 0121Z 239DEG 49KT 3721 10189
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
$$
GERARDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at May 1, 5:51 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, May 1, 5:51 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 551 PM CDT Sun May 1 2022 ...Updated Aviation... .SHORT TERM...(This evening through Monday) Issued at 1251 PM CDT Sun May 1 2022 Convection was observed in the Texas panhandle at 17z. This was located along the moist/instability axis that extended from the Texas panhandle into southeast Colorado. Models remain in good agreement with convection developing late this afternoon along this moisture/instability axis across the panhandle of Oklahoma and parts of extreme southwest Kansas. 40 to 50 knot 0-6km shear will be present late day should these storms develop and mid level lapse rates are forecast to be in excess of 8c/km so expected isolated to widely scattered severe thunderstorms to be possible late day/early evening west of a Liberal to Garden City line with the main hazard being quarter to half dollar size hail and wind gusts up to 60 mph. These storms will move eastward early tonight and weaken after sunset with the expectation of the southern most storms near the Oklahoma border. These southern storms may continue to be strong to severe through 06z given the forecast developing low level jet. After midnight elevated convection will be possible across much of southwest and south central Kansas based on improving 850-700mb moisture transport and mid level lapse rates. On Monday a dryline will cross southwest Kansas early in the day and a cold front will be moving south across west central and north central Kansas. Morning clouds will give way to some early afternoon sun as a cold upper level trough begins to move into western Kansas. Will have to monitor the cold front early in the day north/northwest of Dodge as this upper level trough moves into southwest Kansas given the potential for a few low topped supercells being possible. Given this setup it was observed that in these situations, if the shear profiles are favorable, a few landspout tornadoes are not out of the question. The better chances for strong to severe thunderstorms will be possible during the afternoon near either the dryline east of Dodge City or the cold front north northeast of Dodge City given that the potential for some afternoon sun/heating will aid in destabilizing the atmosphere. 50knot 0-6km shear forecast and increasing mid level lapse rates will favor large hail for storms that do develop during the afternoon. Also a few tornadoes can not be ruled out if the NAM is correct with the increasing 0-3km SRH , low LCLs, 0-3km CAPE values and 0-1km shear of at least 25 knots at 21z Monday. .LONG TERM...(Monday night through Sunday) Issued at 1251 PM CDT Sun May 1 2022 The severe thunderstorm risk will decrease early Monday night as the dryline moves east across central Kansas and the upper level trough lifts northeast across north central Kansas. Gusty north winds will develop behind a cold front that will be crossing southwest Kansas late day/early evening with wind gusts in excess of 45 mph being possible at times. These gusty north winds will usher in some cooler air into southwest Kansas which will result in unseasonably cool temperatures Tuesday afternoon, especially if the stratus that will be present Monday night lingers through most of the afternoon on Tuesday. Highs Tuesday will be mainly in the 60s with some lower 70s possible in extreme southwest Kansas near the Oklahoma border. On Wednesday another upper level trough will move across the Rockies and out into the Western High Plains. As this next upper level system crosses the Western High Plains Wednesday and Thursday there will be a chance for another round of rain showers and thunderstorms. At this time it looks like widespread accumulating rainfall will be possible with the midweek system along with some chilly afternoon temperatures. Given the clouds and precipitation chances the highs on Wednesday may struggle to get out of the 50s for some areas. Dry conditions along with some warmer temperatures will return late week and early next weekend as this mid week upper level trough moves east and an upper level ridge builds across the Rockies and out into the Central Plains. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 548 PM CDT Sun May 1 2022 Thunderstoms in the Oklahoma and Texas panhandles will overspread much of southwest Kansas during the evening and overnight. Storms will be affecting the LBL area after 01Z and GCK, DDC, and HYS after 04Z. Expect cloud ceilings to fall as the storms approach to MVFR or IFR levels. Storms and rain will continue through the morning and cloud ceilings should start to rise for GCK and LBL after 18Z and DDC after 20Z. HYS will stay in MVFR to IFR flight conditions through the day. && .PRELIMINARY POINT TEMPS/POPS... DDC 50 72 37 65 / 70 70 10 0 GCK 50 69 34 65 / 60 60 0 0 EHA 53 77 35 73 / 70 0 0 0 LBL 52 80 37 70 / 70 10 0 0 HYS 49 59 38 60 / 90 90 30 0 P28 55 79 44 67 / 80 80 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Burgert LONG TERM...Burgert AVIATION...Tatro
Hazardous weather outlook, May 1, 5:11 AM CDT, 15 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 511 AM CDT Sun May 1 2022 KSZ030-031-043>046-061>066-074>081-084>090-021015- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 511 AM CDT Sun May 1 2022 /411 AM MDT Sun May 1 2022/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight Strong to severe thunderstorms are forecast to develop and expand across the southwest Kansas region late tonight. The greatest severe weather risk will be along and south of a Garden City to Medicine Lodge line. Large hail to the size of golf balls will be the greatest risk overnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Another round of severe storms will be possible Monday afternoon across portions of central and south central Kansas...perhaps as far west as the Highway 283 corridor. Severe thunderstorm redevelopment could occur as early as 2 PM CDT near or northeast of a deep surface low. Large hail, damaging straight line winds, and a tornado or two are all possible Monday afternoon. .SPOTTER INFORMATION STATEMENT... Storm spotters may be needed overnight tonight, especially in the 10 PM to 7 AM CDT time frame. On Monday afternoon, storm spotters may be needed again beginning early in the afternoon.
In the hours before
Special weather statement, May 1, 6:29 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Dodge City KS
629 PM CDT Sun May 1 2022
KSZ074-075-084-020015-
Stanton KS-Grant KS-Morton KS-
629 PM CDT Sun May 1 2022
...A strong thunderstorm will impact portions of northeastern Morton,
southwestern Grant and eastern Stanton Counties through 715 PM CDT...
At 629 PM CDT, Doppler radar was tracking a strong thunderstorm near
Richfield, moving northeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Big Bow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3740 10200 3773 10161 3749 10130 3739 10152
3739 10155 3737 10156 3723 10185
TIME...MOT...LOC 2329Z 231DEG 29KT 3735 10183
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
GERARDSpecial weather statement, May 1, 7:10 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Dodge City KS
710 PM CDT Sun May 1 2022
KSZ084-020100-
Morton KS-
710 PM CDT Sun May 1 2022
...A strong thunderstorm will impact portions of central Morton
County through 800 PM CDT...
At 710 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Stonington, or 13 miles northwest of Elkhart,
moving east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Richfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3725 10204 3738 10156 3715 10156 3708 10204
TIME...MOT...LOC 0010Z 251DEG 32KT 3717 10202
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
GERARDSpecial weather statement, May 1, 7:58 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Dodge City KS
758 PM CDT Sun May 1 2022
KSZ075-084-085-020145-
Stevens KS-Grant KS-Morton KS-
758 PM CDT Sun May 1 2022
...A strong thunderstorm will impact portions of east central Morton,
southeastern Grant and northern Stevens Counties through 845 PM
CDT...
At 758 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Feterita, moving east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Hugoton around 810 PM CDT.
Other locations in the path of this storm include Moscow and Cave.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3715 10156 3733 10161 3748 10110 3723 10107
TIME...MOT...LOC 0058Z 256DEG 31KT 3727 10150
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
GERARDSpecial weather statement, May 1, 8:15 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Dodge City KS
715 PM MDT Sun May 1 2022
KSZ061-020200-
Hamilton KS-
715 PM MDT Sun May 1 2022
...A strong thunderstorm will impact portions of northern Hamilton
County through 800 PM MDT...
At 715 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Holly, or 7 miles north of Coolidge, moving east
at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3826 10204 3826 10155 3799 10155 3799 10205
TIME...MOT...LOC 0115Z 263DEG 29KT 3815 10205
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
GERARDSpecial weather statement, May 1, 8:18 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Dodge City KS
718 PM MDT Sun May 1 2022
KSZ061-020200-
Hamilton KS-
718 PM MDT Sun May 1 2022
...A strong thunderstorm will impact portions of northern Hamilton
County through 800 PM MDT...
At 717 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Coolidge, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3826 10204 3826 10155 3799 10155 3799 10205
TIME...MOT...LOC 0117Z 263DEG 29KT 3815 10203
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
GERARDSpecial weather statement, May 1, 8:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
821 PM CDT Sun May 1 2022
KSZ074-075-084-085-020200-
Stanton KS-Stevens KS-Grant KS-Morton KS-
821 PM CDT Sun May 1 2022
...A strong thunderstorm will impact portions of northwestern Morton,
southwestern Grant, southeastern Stanton and northwestern Stevens
Counties through 900 PM CDT...
At 821 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Richfield, moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Richfield around 830 PM CDT.
Other locations in the path of this storm include Ulysses.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3764 10138 3741 10119 3708 10193 3725 10204
3726 10204
TIME...MOT...LOC 0121Z 239DEG 49KT 3721 10189
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
GERARDThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:10 PM CDT | Special Weather Statement | DDC | Morton | 50 min |
| May 1, 7:58 PM CDT | Special Weather Statement | DDC | Stevens | 47 min |
| May 1, 8:15 PM CDT | Special Weather Statement | DDC | Hamilton | 45 min |
| May 1, 8:18 PM CDT | Special Weather Statement | DDC | Hamilton | 42 min |
| May 1, 9:16 PM CDT | Special Weather Statement | DDC | Kearny | 44 min |
| May 1, 9:54 PM CDT | Special Weather Statement | DDC | Finney | 51 min |
| May 1, 10:38 PM CDT | Special Weather Statement | DDC | Finney | 52 min |
| May 1, 11:26 PM CDT | Special Weather Statement | DDC | Gray, Hodgeman | 49 min |
| May 2, 12:13 AM CDT | Special Weather Statement | DDC | Edwards, Ford, Hodgeman, Pawnee | 32 min |
| May 2, 4:41 AM CDT | Freeze Watch | DDC | Finney, Grant, Hamilton, Kearny, Lane, Morton and 4 more | 8 hr |
| May 2, 12:59 PM CDT | Freeze Warning | DDC | Finney, Grant, Hamilton, Kearny, Lane, Morton and 4 more | 19 hr |
| May 2, 1:44 PM CDT | Special Weather Statement | DDC | Ford | 31 min |
| May 2, 2:14 PM CDT | Special Weather Statement | DDC | Ford | 31 min |
| May 2, 2:26 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford | 49 min |
| May 2, 2:57 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Kiowa | 48 min |
| May 2, 3:18 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Ford, Kiowa | 42 min |
| May 2, 3:34 PM CDT | Special Weather Statement | DDC | Comanche | 26 min |
| May 2, 3:42 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Kiowa, Pratt | 48 min |
| May 2, 3:43 PM CDT | Tornado Warning | DDC | Barber, Kiowa, Pratt | 32 min |
| May 2, 3:56 PM CDT | Special Weather Statement | DDC | Comanche | 34 min |
| May 2, 3:59 PM CDT | Special Weather Statement | DDC | Barber | 31 min |
| May 2, 4:28 PM CDT | Special Weather Statement | DDC | Barber, Pratt | 32 min |
| May 2, 4:58 PM CDT | Special Weather Statement | DDC | Barber | 32 min |
Nearby
Special Weather Statements in Kansas, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.